Alert archive / Louisiana / Flash Flood Watches in 2013
Flash Flood Watch 2, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood watch at Jan 10, 2013, 6:16 AM CST for Beauregard Parish, Cameron Parish, Vernon Parish, Louisiana; Newton County, Texas. It was in force for 90 min.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2013, 6:16 AM CST (12:16 UTC)
- Expired
- Jan 10, 2013, 7:46 AM CST
- In force
- 90 min
- Issued by
- NWS Lake Charles, LA
Counties Beauregard Parish, LA, Cameron Parish, LA, Vernon Parish, LA, Newton County, TX
The radar
The Lake Charles radar (KLCH), 54 km from the middle of the area, began a volume at 12:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 0.3 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 472 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
209 WGUS64 KLCH 101216 FFALCH URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAKE CHARLES LA 616 AM CST THU JAN 10 2013 ...FLOODING RAINS POSSIBLE INTO THE AFTERNOON... .A VERY SLOW AND LARGE STORM SYSTEM WILL MOVE ACROSS TEXAS AND LOUISIANA TODAY PRODUCING WIDESPREAD SHOWERS AND THUNDERSTORMS THROUGH TODAY...AND GRADUALLY ENDING FROM WEST TO EAST. WITH EXTREMELY HIGH GULF MOISTURE ACROSS THE REGION...THE RAINFALL ASSOCIATED WITH THE SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL AT TIMES. SINCE GROUNDS ARE SATURATED...THE HEAVY RAINFALL WILL RUN-OFF QUICKLY CAUSING THE POTENTIAL FOR FLOODING...ESPECIALLY OF ROADWAYS... UNDERPASSES...AND LOW LYING POOR DRAINAGE AREAS. LAZ027-030-041-073-074-TXZ215-216-260-262-101800- /O.EXP.KLCH.FF.A.0001.000000T0000Z-130110T1200Z/ /O.NEW.KLCH.FF.A.0002.130110T1216Z-130110T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VERNON-BEAUREGARD-CALCASIEU-WEST CAMERON-EAST CAMERON-JEFFERSON- ORANGE-NORTHERN NEWTON-SOUTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...DE RIDDER... LAKE CHARLES...SULPHUR...HACKBERRY...HOLLY BEACH...CAMERON... GRAND CHENIER...BEAUMONT...PORT ARTHUR...ORANGE...VIDOR... BRIDGE CITY...NEWTON...DEWEYVILLE 616 AM CST THU JAN 10 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL NOON CST TODAY... ...A FLASH FLOOD WATCH HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF LOUISIANA AND SOUTHEAST TEXAS...INCLUDING THE FOLLOWING AREAS...IN LOUISIANA... BEAUREGARD...CALCASIEU...EAST CAMERON...VERNON AND WEST CAMERON. IN SOUTHEAST TEXAS...JEFFERSON...NORTHERN NEWTON... ORANGE AND SOUTHERN NEWTON. * UNTIL NOON CST TODAY * SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DECREASE IN INTENSITY THIS MORNING, HOWEVER OCCASIONAL BOUTS OF HEAVY RAIN MAY STILL OCCUR AND SOME SHOWERS OR STORMS MAY BRIEFLY TRAIN. DUE TO THE CONTINUING CHANCE OF HEAVIER RAIN AND THE ALREADY SATURATED SOIL THE FLASH FLOOD WATCH HAS BEEN EXTEND UNTIL NOON FOR PORTIONS OF THE AREA. ADDITIONAL RAINFALL TOTALS ACROSS THE AREA WILL AVERAGE A HALF AN INCH OR LESS THROUGH NOON WITH ISOLATED HIGHER AMOUNTS POSSIBLE. * SO FAR ON THURSDAY MORNING...THE GREATEST AMOUNT OF RAINFALL OVER SOUTHEAST TEXAS HAS BEEN BETWEEN 2 AND 4 INCHES ALONG THE SABINE RIVER AND THROUGH THE GOLDEN TRIANGLE WITH ANOTHER NARROW BAND OF 2 TO 4 INCHES ACROSS NORTHERN JASPER AND TYLER COUNTIES. THE GREATEST TOTALS IN THE PARISHES BORDERING TEXAS HAVE BEEN OVER THE ROCKEFELLER REFUGE IN CAMERON PARISH WHERE AROUND A FOOT OF RAIN HAS FALLEN. THE EXPECTED ADDITIONAL RAINFALL THIS MORNING...MAY CAUSE URBAN FLOODING AND THE FLOODING OF RIVERS AND BAYOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST TEXAS HAS EXPIRED. $$ TXZ180-201-259-261-101330- /O.EXP.KLCH.FF.A.0001.000000T0000Z-130110T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TYLER-HARDIN-NORTHERN JASPER-SOUTHERN JASPER- INCLUDING THE CITIES OF...WOODVILLE...COLMESNEIL...LUMBERTON... SILSBEE...JASPER...KIRBYVILLE...BUNA 616 AM CST THU JAN 10 2013 ...FLASH FLOOD WATCH HAS EXPIRED... * MODERATE TO HEAVY RAIN IS NO LONGER EXPECTED ACROSS TYLER, HARDEN, AND JASPER COUNTIES AND THE FLASH FLOOD WATCH HAS BEEN ALLOWED TO EXPIRE. $$ LAZ028-029-031>033-042>045-052>055-110000- /O.EXT.KLCH.FF.A.0001.000000T0000Z-130111T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RAPIDES-AVOYELLES-ALLEN-EVANGELINE-ST. LANDRY-JEFFERSON DAVIS- ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN- INCLUDING THE CITIES OF...ALEXANDRIA...PINEVILLE...MARKSVILLE... BUNKIE...COTTONPORT...SIMMESPORT...MANSURA...OAKDALE...KINDER... VILLE PLATTE...MAMOU...OPELOUSAS...EUNICE...JENNINGS...WELSH... LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE... BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN... NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK... BAYOU VISTA...STEPHENSVILLE 616 AM CST THU JAN 10 2013 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA AND SOUTHWEST LOUISIANA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL LOUISIANA...AVOYELLES...EVANGELINE...RAPIDES AND ST. LANDRY. IN SOUTH CENTRAL LOUISIANA...IBERIA...LAFAYETTE... LOWER ST. MARTIN...ST. MARY AND UPPER ST. MARTIN. IN SOUTHWEST LOUISIANA...ACADIA...ALLEN...JEFFERSON DAVIS AND VERMILION. * UNTIL 6 PM CST THIS EVENING * SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE TO MOVE ACROSS THE WATCH AREA THROUGH THE AFTERNOON. ADDITIONAL RAINFALL TOTALS THROUGH 6 PM THURSDAY ARE EXPECTED TO AVERAGE 2 INCHES TO LESS THAN 1 INCH AREA WIDE. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. * SO FAR THURSDAY MORNING...THE HEAVIEST RAINFALL HAS FALLEN FROM AROUND PECAN ISLAND AND THE ROCKEFELLER REFUGE TO AROUND EUNICE. RADAR ESTIMATES OF AROUND 8 INCHES TO OVER A FOOT ARE ACROSS THIS AREA AND A REPORT OF 7.71 INCHES A EUNICE WAS RECEIVED AT 4 AM. THE EXPECTED ADDITIONAL RAINFALL TODAY MAY CAUSE THE HIGH RISK FOR URBAN FLOODING DUE TO EXPECTED INTENSITY OF THE RAINFALL AND DURATION OF THE EVENT ALONG WITH THE SATURATED SOIL. FLOODING OF RIVERS AND BAYOUS IS ALSO A CONCERN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
1 follow-up statement
970 WGUS64 KLCH 101346 FFALCH FLOOD WATCH NATIONAL WEATHER SERVICE LAKE CHARLES LA 746 AM CST THU JAN 10 2013 ...FLOODING RAINS POSSIBLE INTO THE AFTERNOON... .A VERY SLOW AND LARGE STORM SYSTEM WILL MOVE ACROSS TEXAS AND LOUISIANA TODAY PRODUCING WIDESPREAD SHOWERS AND THUNDERSTORMS THAT WILL EXIT THE AREA GRADUALLY TODAY. SINCE GROUNDS ARE SATURATED...THE HEAVY RAINFALL WILL RUN- OFF QUICKLY CAUSING THE POTENTIAL FOR FLOODING... ESPECIALLY OF ROADWAYS... UNDERPASSES... AND LOW LYING POOR DRAINAGE AREAS. LAZ027-030-041-073-074-TXZ215-216-260-262-101500- /O.CAN.KLCH.FF.A.0002.000000T0000Z-130110T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VERNON-BEAUREGARD-CALCASIEU-WEST CAMERON-EAST CAMERON-JEFFERSON- ORANGE-NORTHERN NEWTON-SOUTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...DE RIDDER... LAKE CHARLES...SULPHUR...HACKBERRY...HOLLY BEACH...CAMERON... GRAND CHENIER...BEAUMONT...PORT ARTHUR...ORANGE...VIDOR... BRIDGE CITY...NEWTON...DEWEYVILLE 746 AM CST THU JAN 10 2013 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF LOUISIANA AND SOUTHEAST TEXAS HAS BEEN CANCELLED. A DRIER AIR MASS IS MOVING INTO THE REGION DECREASING THE THREAT OF HEAVY RAIN ACROSS SOUTHEAST TEXAS AND INTO THE SABINE RIVER VALLEY. LIGHT RAIN AND A FEW THUNDERSTORMS MAY STILL BE POSSIBLE THROUGH MUCH OF TODAY, HOWEVER PROLONGED HEAVY RAIN IS NO LONGER EXPECTED. $$ LAZ028-029-031>033-042>045-052>055-110000- /O.CON.KLCH.FF.A.0001.000000T0000Z-130111T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RAPIDES-AVOYELLES-ALLEN-EVANGELINE-ST. LANDRY-JEFFERSON DAVIS- ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN- INCLUDING THE CITIES OF...ALEXANDRIA...PINEVILLE...MARKSVILLE... BUNKIE...COTTONPORT...SIMMESPORT...MANSURA...OAKDALE...KINDER... VILLE PLATTE...MAMOU...OPELOUSAS...EUNICE...JENNINGS...WELSH... LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE... BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN... NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK... BAYOU VISTA...STEPHENSVILLE 746 AM CST THU JAN 10 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA AND SOUTHWEST LOUISIANA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL LOUISIANA...AVOYELLES...EVANGELINE...RAPIDES AND ST. LANDRY. IN SOUTH CENTRAL LOUISIANA...IBERIA...LAFAYETTE... LOWER ST. MARTIN...ST. MARY AND UPPER ST. MARTIN. IN SOUTHWEST LOUISIANA...ACADIA...ALLEN...JEFFERSON DAVIS AND VERMILION. * UNTIL 6 PM CST THIS EVENING * SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE TO MOVE ACROSS THE WATCH AREA THROUGH THE AFTERNOON. ADDITIONAL RAINFALL TOTALS THROUGH 6 PM THURSDAY ARE EXPECTED TO AVERAGE HALF AN INCH TO NEAR 2 INCHES AREA WIDE. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. * SO FAR THURSDAY MORNING...THE HEAVIEST RAINFALL HAS FALLEN FROM AROUND PECAN ISLAND AND THE ROCKEFELLER REFUGE TO AROUND EUNICE. RADAR ESTIMATES OF AROUND 8 INCHES TO OVER A FOOT ARE ACROSS THIS AREA AND A REPORT OF 7.71 INCHES A EUNICE WAS RECEIVED AT 4 AM. THE EXPECTED ADDITIONAL RAINFALL TODAY MAY CAUSE THE HIGH RISK FOR URBAN FLOODING DUE TO EXPECTED INTENSITY OF THE RAINFALL AND DURATION OF THE EVENT ALONG WITH THE SATURATED SOIL. FLOODING OF RIVERS AND BAYOUS IS ALSO A CONCERN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood watch went out at Jan 10, 5:33 AM CST, 43 minutes earlier.
Area forecast discussion, Jan 10, 5:33 AM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
533 AM CST THU JAN 10 2013
.DISCUSSION...
FOR 12Z TAF ISSUANCE.
&&
.AVIATION...
LOCAL 88DS SHOW THE BULK OF THE CONVECTION OVER THE ERN EXTREMES
OF THE FORECAST AREA WHILE THE REMAINDER OF THE AREA IS COVERED BY
MORE STRATIFORM RAINS WITH ELEVATED CONVECTION. SFC OBS SHOW MVFR
CEILINGS ARE CONFINED TO THE ERN SITES WITH VFR CIGS FARTHER WEST.
THUNDER SHOULD MOVE EAST OF THE AREA BY LATE MORNING WITH RAIN
GRADUALLY DEPARTING A FEW HOURS BEHIND IT. MOS GUIDANCE INDICATES
GOOD FOG POTENTIAL FOR LATE TONIGHT/FRIDAY MORNING...FOR NOW HAVE
ONLY GONE SO LOW AS MVFR VISIBILITIES WITH LATER SHIFTS ALLOWED TO
BETTER REFINE THE FOG THREAT.
25
&&
.PREV DISCUSSION... /ISSUED 519 AM CST THU JAN 10 2013/
..FLOOD WATCH IN EFFECT THROUGH THE AFTERNOON FOR PORTIONS OF THE AREA...
..TORNADO WATCH 1 IN EFFECT UNTIL NOON FOR PORTIONS OF THE AREA...
DISCUSSION...A VERY SOUPY AIR MASS REMAINS IN PLACE THIS MORNING
WITH WIDESPREAD RAIN AND STORMS ACROSS THE AREA.
A COLD FRONT IS SLOWLY PUSHING THROUGH ACADIANA WITH AN UNSTABLE
AND MOIST AIR MASS BEING FUNNELED IN FROM THE GULF. DEW POINTS IN LOW
TO MID 70S HAVE BEEN DRAWN IN AND STORMS ARE BECOMING SURFACE
BASED UTILIZING THE MOIST AIR AND MODEST SRH... THEREFORE A COUPLE
OF TOR WARNINGS HAVE ALREADY BEEN ISSUED ALONG THE NEARLY STALLED
LINE OF STORMS AND SPC HAS ISSUED A WATCH THAT WILL LINGER UNTIL
NOON. INSTABILITY AND SHEAR ARE NOT ESPECIALLY IMPRESSIVE, HOWEVER
HIGH ENOUGH TO POTENTIALLY PRODUCE A FEW ISOLD TORNADOES OVER
ACADIANA AND POINTS EAST THIS MORNING.
AS FAR AS FLOODING GOES... THE POSSIBILITY OF FLOODING WILL EXIST
THROUGH THE MORNING FOR MUCH OF THE AREA, HOWEVER THE BIGGEST
CONCERN WILL BE OVER ACADIANA INTO CENTRAL LA INTO THE AFTERNOON
AS THE FRONT AND HEAVY RAIN SLOWLY EXITS EAST. BACK TO THE SABINE
AND CALCASIEU RIVERS RAIN WILL MOSTLY REMAIN LIGHT TO MODERATE,
HOWEVER OCCASIONAL BOUTS OF HEAVIER RAIN WILL OCCUR, AND WITH
SATURATED SOILS IT WILL NOT TAKE MUCH TO PUSH THE AREA INTO A
FLOODING SITUATION.
THIS AFTERNOON AND TONIGHT THE WHOLE AREA OF RAIN AND STORMS WILL
GRADUALLY EXIT EAST WITH RAIN CHANCES DECREASING FOR A BRIEF
PERIOD DURING FRIDAY.
FRIDAY ANOTHER AREA OF LOW PRESSURE WILL DEVELOP IN THE PLAINS AND
EJECT NE ACROSS THE GREAT LAKES. THIS WILL INDUCE THE RETURN FLOW
DRAGGING A WARM FRONT ACROSS THE AREA FRIDAY NIGHT AND SATURDAY.
AS THE SURFACE LOW MOVES ACROSS THE GREAT LAKES A CANADIAN AIR
MASS WILL SPILL BACK SOUTH WITH THE RESULTING COLD FRONT MOVING
INTO THE AREA SATURDAY NIGHT OR SUNDAY MORNING. THE FRONT WILL
THEN SLOWLY MOVE THROUGH AS MULTIPLE FRONTAL WAVES TRAVEL ALONG
THE BOUNDARY. THE FRONT MAY MOVE INTO THE GULF MONDAY NIGHT OR
TUESDAY WITH OVERRUNNING POSSIBLE THROUGH MID WEEK. BASICALLY A
VERY WET FORECAST WITH COOLING TEMPERATURES POSSIBLE TOWARD THE
END OF THE PERIOD.
MARINE...A FRONT WILL CONTINUE EAST THIS MORNING ACROSS THE
COASTAL WATERS WITH SCA CRITERIA BEING MET AHEAD OF THE BOUNDARY.
AREAS OF FOG ALSO EXIST WITH OCCASIONAL VIS DROPPING TO AROUND ONE
MILE. THE FRONT WILL EXIT BY NOON WITH RAIN GRADUALLY TAPERING OFF
THROUGH THE DAY AND TONIGHT. WINDS WILL BECOME LIGHT AND WEST
TONIGHT, BUT INCREASE AGAIN FRIDAY AS A WARM FRONT LIFTS NORTH.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 71 53 70 62 76 / 100 10 10 40 30
KBPT 70 51 72 61 74 / 80 10 10 40 30
KAEX 73 52 74 62 77 / 100 20 10 40 40
KLFT 77 59 74 62 77 / 100 40 20 30 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING
ZONES: ACADIA...ALLEN...AVOYELLES...EVANGELINE...IBERIA...
JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...
ST. LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION.
FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES:
BEAUREGARD...CALCASIEU...EAST CAMERON...VERNON...WEST
CAMERON.
TX...FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES:
JEFFERSON...NORTHERN NEWTON...ORANGE...SOUTHERN NEWTON.
FLASH FLOOD WATCH UNTIL 6 AM CST EARLY THIS MORNING FOR THE
FOLLOWING ZONES: HARDIN...NORTHERN JASPER...SOUTHERN
JASPER...TYLER.
GM...SMALL CRAFT ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA OUT 20 NM...WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.
SMALL CRAFT EXERCISE CAUTION FROM NOON CST TODAY THROUGH THIS
AFTERNOON FOR THE FOLLOWING ZONES: COASTAL WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA
FROM 20 TO 60 NM.
SMALL CRAFT EXERCISE CAUTION UNTIL NOON CST TODAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
TO CAMERON LA OUT 20 NM...WATERS FROM INTRACOASTAL CITY TO
CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO
HIGH ISLAND TX FROM 20 TO 60 NM.
&&Hazardous weather outlook, Jan 10, 6:09 AM CST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 609 AM CST THU JAN 10 2013 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 111215- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 609 AM CST THU JAN 10 2013 ...FLOOD WATCH IN EFFECT THROUGH THE AFTERNOON FOR PORTIONS OF THE AREA... ...TORNADO WATCH 1 IN EFFECT UNTIL NOON FOR PORTIONS OF THE AREA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THE RISK OF FLOODING WILL CONTINUE TODAY, BUT DECREASE FROM WEST TO EAST WITH THE HIGHEST THREAT OCCURRING ACROSS ACADIANA THIS MORNING. ADDITIONAL HEAVY RAINFALL WILL BE POSSIBLE THROUGH THE AFTERNOON ESPECIALLY ACROSS ACADIANA. ONGOING RIVER AND BAYOU FLOODING WILL ALSO CONTINUE THROUGH TONIGHT. A TORNADO WATCH IS IN EFFECT THROUGH NOON FOR ACADIANA. A LINE OF STRONG STORMS WILL EXIT THE AREA DURING THE LATE MORNING TO AROUND MID DAY WITH A DECREASING THREAT OF SEVERE WEATHER AND TORNADOES ONCE THE LINE MOVES FARTHER EAST OF THE ATCHAFALAYA RIVER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND STORMS WILL RETURN SATURDAY AS A WARM FRONT MOVES THROUGH. A COLD FRONT WILL SLOWLY DRIFT INTO AND THROUGH THE AREA SUNDAY AND MONDAY WITH RAIN CONTINUING THROUGH MID WEEK. AREA RIVERS AND BAYOUS WILL REMAIN HIGH DURING THIS PERIOD AND MORE RAINFALL MAY KEEP CONCERNS ELEVATED FOR FLOODING THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING OR SEVERE WEATHER. GMZ430-432-435-450-452-455-470-472-475-111215- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 609 AM CST THU JAN 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG SOUTH TO SOUTHEAST WINDS WILL CONTINUE THIS MORNING AHEAD OF A COLD FRONT. WINDS AND SEAS WILL SLOWLY DECLINE THROUGH THE AFTERNOON AS THE FRONT MOVES OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 6:11 PM CST | Flash Flood Warning | LCH | Evangeline, Rapides, Vernon | 3 hr |
| Jan 9, 6:36 PM CST | Special Marine Warning | LCH | 54 min | |
| Jan 9, 7:01 PM CST | Flash Flood Warning | LCH | Acadia, Cameron, Jefferson Davis, Vermilion | 3 hr |
| Jan 9, 7:18 PM CST | Special Weather Statement | LCH | Vermilion | 57 min |
| Jan 9, 7:47 PM CST | River Flood Warning | LCH | Vernon | 56 hr |
| Jan 9, 8:11 PM CST | Special Weather Statement | LCH | Acadia | 64 min |
| Jan 9, 8:34 PM CST | Flash Flood Warning | LCH | Allen, Avoyelles, Evangeline, Saint Landry | 3 hr |
| Jan 9, 8:53 PM CST | Severe Thunderstorm Warning | LCH | Acadia | 25 min |
| Jan 9, 8:58 PM CST | Flash Flood Warning | LCH | Avoyelles, Evangeline, Rapides, Vernon | 3 hr |
| Jan 9, 9:42 PM CST | Special Marine Warning | LCH | 93 min | |
| Jan 9, 10:00 PM CST | Flash Flood Warning | LCH | Acadia, Cameron, Jefferson Davis, Lafayette, Saint Landry, Vermilion | 3 hr |
| Jan 9, 10:47 PM CST | Special Weather Statement | LCH | Avoyelles | 58 min |
| Jan 9, 11:14 PM CST | Areal Flood Warning | LCH | Calcasieu, Jefferson Davis | 3 hr |
| Jan 9, 11:32 PM CST | Flash Flood Warning | LCH | Allen, Avoyelles, Evangeline, Saint Landry | 6 hr |
| Jan 9, 11:56 PM CST | Flash Flood Warning | LCH | Avoyelles, Evangeline, Rapides, Vernon | 3 hr |
| Jan 10, 1:04 AM CST | Areal Flood Warning | LCH | Acadia, Cameron, Jefferson Davis, Lafayette, Saint Landry, Saint Martin and 1 more | 3 hr |
| Jan 10, 2:07 AM CST | Areal Flood Advisory | LCH | Allen, Beauregard, Calcasieu, Cameron, Jefferson Davis | 4 hr |
| Jan 10, 2:56 AM CST | Flash Flood Warning | LCH | Avoyelles, Evangeline, Rapides, Vernon | 3 hr |
| Jan 10, 4:00 AM CST | Tornado Warning | LCH | Avoyelles, Evangeline, Saint Landry | 30 min |
| Jan 10, 4:11 AM CST | Areal Flood Warning | LCH | Acadia, Cameron, Jefferson Davis, Lafayette, Saint Landry, Saint Martin and 1 more | 6 hr |
| Jan 10, 4:34 AM CST | Tornado Warning | LCH | Evangeline, Saint Landry | 26 min |
| Jan 10, 5:04 AM CST | Tornado Warning | LCH | Avoyelles, Saint Landry | 26 min |
| Jan 10, 5:27 AM CST | Special Marine Warning | LCH | 63 min | |
| Jan 10, 5:35 AM CST | Areal Flood Warning | LCH | Allen, Avoyelles, Evangeline, Rapides, Saint Landry | 6 hr |
| Jan 10, 5:48 AM CST | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary | 27 min |
| Jan 10, 6:11 AM CST | Areal Flood Warning | LCH | Avoyelles, Evangeline, Rapides, Vernon | 6 hr |
| Jan 10, 6:24 AM CST | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary | 36 min |
| Jan 10, 6:53 AM CST | Areal Flood Warning | LCH | Lafayette, Vermilion | 28 hr |
| Jan 10, 7:07 AM CST | Special Marine Warning | LCH | 68 min | |
| Jan 10, 8:24 AM CST | Areal Flood Warning | LCH | Vernon | 4 hr |
| Jan 10, 9:13 AM CST | River Flood Warning | LCH | Calcasieu | 47 hr |
| Jan 10, 9:46 AM CST | Areal Flood Warning | LCH | Acadia, Allen, Calcasieu, Cameron, Iberia, Jefferson Davis and 4 more | 8 hr |
| Jan 10, 11:36 AM CST | Flash Flood Warning | LCH | Allen, Avoyelles, Evangeline, Rapides, Saint Landry | 9 min |
| Jan 10, 11:43 AM CST | Areal Flood Warning | LCH | Allen, Avoyelles, Evangeline, Saint Landry | 56 hr |
| Jan 10, 11:54 AM CST | Areal Flood Warning | LCH | Avoyelles, Evangeline, Rapides, Vernon | 56 hr |
| Jan 10, 5:30 PM CST | Areal Flood Warning | LCH | Acadia, Allen, Calcasieu, Cameron, Iberia, Jefferson Davis and 4 more | 24 hr |
| Jan 9, 8:06 PM CST | Areal Flood Warning | LCH | Jefferson, Orange | 3 hr |
| Jan 9, 10:46 PM CST | Areal Flood Warning | LCH | Orange | 24 hr |
Nearby
Flash Flood Watches in Louisiana, 2013Flash Flood Watches in Texas, 2013Every flash flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.